View Full Version : help


StarBaby
08-20-11, 02:34 PM
week 2 ritalin generic (methilyn 20mg)
turned into a sleeping pill? i mean it has not worked for me very well to begin with, but w/o anything there is almost no way i can stay awake or do anything, so it is better than nothing... but the past 3 days has sucked, im so tired abt 30m after taking it... if my son is napping then i take one too, and i cant do that bc theres too much to do around the house. Im eating a lot too. usually im not hungry but ths med its like im always hungry... can anyone tell me if this has happend to them,too?

BR549
08-20-11, 05:53 PM
How long have you been taking it? Do you take two 20mg or one 10 mg twice a day?

StarBaby
08-20-11, 11:50 PM
Thanks for the reply... I am prescribed to take (one) 20mg of the methylin once a day. I have taken it twice a day, bc I thought maybe the dose is too low... but that is not the case. I take the 1st dose around 10am, and by 11am Im so tired, and as long as my son is taking his nap, then I just take a nap too. I have tried taking a 2nd dose at about 6 or 7pm, but it dosen't even make a difference. Im drowsy and hungry all day and feel like Im getting bloated. I usually get 7 hours of sleep a night, maybe waking up once around 4am to feed my son, but then 30mts later we are back in bed. I feel so sad and embarassed about all this, and like a loser bc I am trying to
take care of everything around here and I can't.
Im sorry bc this may have been discussed in another thread..When I wrote that msg earlier today, I'd just woken up and I'm starting to become really scared of this medication. Im calling my Dr. tomorrow but then hes just going to make me come in and discuss some other medication. I don't know anything about what works and what dosen't.
All I was ever prescribed was 30mg Adderall XR, once per day, and 100mg Bupropion 3 times a day, and that worked just fine, for the past 7 years. While I was pregnant (last year) I went off everything, and during that time my medical insurance stopped covering any of the A.D.D. meds. So Im just clueless about what to do now. Im really sorry for telling you my entire medical history and making this post so long. Im just desperate to find info and support. Thank you for reading this, and hopefully I will hear back from you soon.

BR549
08-21-11, 03:09 PM
Please don't apologize for explaining! This is one place you do not have to apologize for telling what is going on with you!!! :)

Definitely call your doc. It could be the dose is too high or maybe it's just not the right medication for you.

Some people can tolerate methylphenidate and amphetamines. Others, it's one or the other. I can take Adderall, but not Concerta.

If Adderall worked for you in the past, there's not reason to not take it again. Adderall IR is very inexpensive without insurance. Just make sure you start with a low dose and titrate up from there.

If you have questions about being uninsured, there a thread here that might help:

www.addforums.com/forums/showthread.php?t=105017

Keep us posted on what your doc says and what you decide to do!

StarBaby
08-26-11, 02:27 AM
Finally made it to the Dr. today.... I explained to him the side effects that I have been having with methilyn. I told him that I can't be experimenting with other medications, with the fatigue and also, the 25lbs weight gain in 2 weeks!!!! So to just please put me back on 30mg adderall xr.... he decided to give me the 20mg instead, which is fine by me. The price was a whopping $160.00!!!
Im not thrilled with that, but if thats the price I have to pay in order to live my life, so be it. Hopefully within the next 30 days I will find a way to pay for this every month.